Alert archive / Georgia / River Flood Warnings in 2015
River Flood Warning 84, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Nov 7, 2015, 11:24 AM EST for Fayette County, Georgia. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 7, 2015, 11:24 AM EST (16:24 UTC)
- Expired
- Nov 8, 2015, 11:24 AM EST
- In force
- 24 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Fayette County, GA
The radar
The Atlanta radar (KFFC), 7 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Whitewater Creek at Starrs Mill (SMFG1). The gauge peaked at 10.79 ft at Nov 7, 2015, 1:00 PM EST.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02344748, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
109 WGUS42 KFFC 071624 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1124 AM EST SAT NOV 7 2015 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Whitewater Creek near Starrs Mill affecting Fayette County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC113-080624- /O.NEW.KFFC.FL.W.0084.151107T1624Z-000000T0000Z/ /SMFG1.1.ER.151107T1314Z.151107T1315Z.000000T0000Z.UU/ 1124 AM EST SAT NOV 7 2015 The National Weather Service in Peachtree City has issued a * Flood Warning for The Whitewater Creek near Starrs Mill. * From this morning until further notice. * At 11 AM Saturday the stage was around 10 feet...and steady. * Flood stage is 10 feet. * At 10 feet...Flood stage is reached. Minor flooding begins in the woodlands and fields along the creek downstream from the Starrs Mill Dam to Line Creek. The parking lot will begin to flood at Starrs Mill Park. Concrete picnic tables at the park will be under water.Flood waters will begin to flow through the concrete spillway. && LAT...LON 3336 8449 3336 8453 3328 8451 3327 8450 $$
2 follow-up statements
064 WGUS82 KFFC 072033 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 333 PM EST SAT NOV 7 2015 ...The Flood Warning continues for the following rivers in Georgia... Whitewater Creek near Starrs Mill affecting Fayette County GAC113-081033- /O.CON.KFFC.FL.W.0084.000000T0000Z-000000T0000Z/ /SMFG1.1.ER.151107T1314Z.151107T1745Z.000000T0000Z.UU/ 333 PM EST SAT NOV 7 2015 The Flood Warning continues for The Whitewater Creek near Starrs Mill. * Until further notice. * At 315 PM Saturday the stage was 10.6 feet...and falling. * Minor flooding is occurring. * Flood stage is 10.0 feet. * At 11.0 feet...Minor flooding continues in the woodlands and fields along the creek downstream from the Starrs Mill Dam to Line Creek. The parking lot will be under a foot of water at Starrs Mill Park. The rock access road leading to the park will begin to flood. Flood waters will be flowing through the concrete spillway. && LAT...LON 3336 8449 3336 8453 3328 8451 3327 8450 $$
715
WGUS82 KFFC 080145
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
845 PM EST SAT NOV 7 2015
...The Flood Warning is cancelled for the following rivers in
Georgia...
Whitewater Creek near Starrs Mill affecting Fayette County
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
GAC117-121-081545-
/O.EXT.KFFC.FL.W.0079.000000T0000Z-151108T1930Z/
/APHG1.1.ER.151107T1245Z.151108T0045Z.151108T1330Z.NO/
845 PM EST SAT NOV 7 2015
...Flood Warning extended until Sunday afternoon...The Flood Warning
continues for
The Big Creek near Alpharetta.
* Until Sunday afternoon.
* At 745 PM Saturday the stage was 7.5 feet...and
steady.
* Minor flooding is occurring.
* Flood stage is 7.0 feet.
* The river will fall to below flood stage Sunday morning.
* At 8.0 feet...Minor flooding continues to expand further into the
woodlands and fields along the creek from near Cumming in south
Forsyth County to Alpharetta and Roswell in north Fulton County.
Additional portions of The Big Creek Greenway have minor flooding
with 1 to 2 feet of water. Most of the walking and biking paths
will be closed...especially upstream and downstream from the gage
on Kimball Bridge Road and near Rock Hill Park. Portions of the
YMCA Campground off Preston Ridge Road will flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$
GAC113-080215-
/O.CAN.KFFC.FL.W.0084.000000T0000Z-151108T0145Z/
/SMFG1.1.ER.151107T1314Z.151107T1745Z.151108T0015Z.UU/
845 PM EST SAT NOV 7 2015
The Flood Warning is cancelled for
The Whitewater Creek near Starrs Mill.
* This takes affect immediately.
* At 815 PM Saturday the stage was 9.8 feet...and
falling.
* Flood stage is 10.0 feet.
* The creek will continue to fall.
&&
LAT...LON 3336 8449 3336 8453 3328 8451 3327 8450
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 7, 6:32 AM EST, 4 hours 52 minutes earlier.
Area forecast discussion, Nov 7, 6:32 AM EST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 AM EST SAT NOV 7 2015
.PREV DISCUSSION... /ISSUED 410 AM EST SAT NOV 7 2015/
SHORT TERM /TODAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS NORTH GA AND
BACK INTO AL AND MS. THIS WILL CONTINUE ACROSS NORTH GA THROUGH THIS
MORNING...SLOWLY SHIFTING SOUTHWARD THIS AFTERNOON INTO CENTRAL GA.
THIS AREA WILL CONTINUE TO SINK SOUTH AS HIGH PRESSURE BUILDS OVER
THE OHIO VALLEY. THE COLD FRONT WILL BE MOVING ACROSS THE CWA TODAY
BUT IT WILL BE SLOW AS THE UPPER FLOW IS VERY NEARLY PARALLEL WITH
THE FRONT. A MID LEVEL WAVE WILL DEVELOP ALONG THE FRONT BRINGING A
SECOND WAVE OF RAIN TO CENTRAL GA LATE TONIGHT AND SUNDAY...SOME OF
THIS WILL SPREAD INTO THE ATL/AHN SUNDAY AFTERNOON. AS FOR TEMPS...A
SLIGHT COOLER DAY ACROSS NORTH GA WITH ABOVE NORMAL TEMPS ACROSS
CENTRAL GA TODAY. HOWEVER A STRONG NORTHEAST WIND WILL BRING MUCH
COOLER TEMPS ON SUNDAY WITH MOST AREAS NOT GETTING OUT OF THE 50S.
17
CLIMATE...
RECORDS FOR 11-07
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 80 2005 41 1951 65 1975 26 1967
2003 1884
1921
KATL 79 2005 42 1951 65 1996 27 1967
1938
KMCN 85 2003 52 1951 66 1975 28 1991
1986 1903 1938
KCSG 85 1986 49 1951 67 1975 30 1959
RECORDS FOR 11-08
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 83 2005 49 1991 64 1975 24 1884
KATL 83 1986 47 1976 68 1986 25 1976
1941
1933
KMCN 85 2005 54 1933 68 1986 24 1967
1986 1903
KCSG 84 2005 52 1991 67 2000 27 1952
1986
LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
THE GFS/ECMWF MODELS REMAIN IN GOOD AGREEMENT ON THE LOCATION OF
THE COLD FRONT IN NORTH FL ON SUNDAY NIGHT. ANOTHER UPPER LEVEL
DISTURBANCE IN THE NORTHEAST GULF OF MEXICO SHOULD MOVE OVER THE
FRONT PRODUCING SCATTERED SHOWERS AND TSTMS. THIS OCCURS AS
SURFACE HIGH PRESSURE RIDGES DOWN THE APPALACHIAN MOUNTAINS TO SET
UP A WEDGE OVER NORTH GA AGAIN. THESE COMBINED SYNOPTIC FEATURES
WILL HOLD THE WET WEATHER PATTERN IN PLACE OVER THE STATE WITH
AREAS OF RAIN SPREADING NORTH ON SUNDAY NIGHT AND CONTINUING OVER
THE FORECAST AREA THROUGH MONDAY NIGHT. RAINFALL AMOUNTS SUNDAY
NIGHT THROUGH MONDAY NIGHT SHOULD RANGE FROM 0.35 TO 0.75 INCH.
THE MODEL BLEND METHOD WORKED WELL WITH POPS IN THE 30 TO 50
PERCENT RANGE.
REMAINING OPTIMISTIC THAT BOTH MODELS WANT TO BREAK THE WEDGE
DOWN ON TUESDAY WITH PRECIPITATION ENDING AND A GOOD CHANCE FOR
SOME SUNSHINE ON WEDNESDAY. PLEASANT MAX TEMPS IN THE 60S AND 70S
CAN BE EXPECTED. HOWEVER...IT WILL BE SHORT-LIVED AS ANOTHER
STORM SYSTEM MOVES THROUGH THE CENTRAL U.S. WITH A TRAILING COLD
FRONT APPROACHING GA ON THURSDAY. THE GFS AND ECMWF HAVE SIMILAR
SOLUTIONS WITH THIS SYNOPTIC EVENT...BUT SOME TIMING DIFFERENCES
STILL REMAIN. THE GFS MOVES THE SYSTEM THROUGH THE OHIO AND
TENNESSEE VALLEYS WEDNESDAY NIGHT WITH THE COLD FRONT ENTERING
NORTHWEST GA THURSDAY MORNING. THE ECMWF IS NOW ONLY 6 HOURS
SLOWER COMPARED TO PREVIOUS MODEL RUNS WHERE IT WAS 18 TO 24 HOURS
BEHIND. WITH THIS BEING A DAY 6 FORECAST HAVE CHOSEN TO BLEND THE
TWO MODELS FOR NOW WITH SCATTERED SHOWERS AND A FEW TSTMS ON
THURSDAY THAT COULD LINGER IN CENTRAL GA THURSDAY NIGHT.
OTHERWISE...NORTH GA WILL BE TURNING COOLER WITH BREEZY NORTHWEST
WINDS AND COLD AIR STRATOCUMULUS. A MODEL BLEND WAS GENERALLY USED
FOR MOST WEATHER ELEMENTS AND ACCEPTED.
16
&&
.AVIATION...
12Z UPDATE...
AREA OF SHOWERS/TSRA MOVING ACROSS NORTH GA WILL MOVE INTO THE AHN
IN THE NEXT HOUR OR SO. ANOTHER WAVE OF SHOWERS AND POSSIBLE TSRA
WILL MOVE IN FROM AL AND ACROSS ATL/AHN LATER THIS MORNING. WITH
THE COLD FRONT ALREADY THROUGH THE ATL AREA...EXPECT THE RISK OF
THUNDER TO LESSEN THRU THE DAY ACROSS NORTH GA AND BY AFTERNOON
EXPECT ONLY SHOWERS. FROM CSG-MCN...SHOWERS AND TSRA WILL INCREASE
THIS MORNING AND HOLD THROUGH THE AFTERNOON. WHILE THE RISK OF
THUNDER SHOULD END IN CSG/MCN BY 00Z...SHOWERS WILL CONTINUE WELL
INTO THE NIGHT. WINDS WILL BECOME NORTHWEST BEHIND THE FRONT
WHICH SHOULD MOVE THROUGH AHN/CSG/MCN BY NOON. WINDS WILL BECOME
NORTHEAST ALL AREAS AFTER MIDNIGHT.
//ATL CONFIDENCE...12Z UPDATE...
MEDIUM ON CIGS
MEDIUM ON TIMING OF TSRA
HIGH ON REMAINING ELEMENTS
17
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 71 53 57 47 / 90 90 50 40
ATLANTA 68 53 57 48 / 100 90 30 50
BLAIRSVILLE 64 45 61 43 / 100 60 10 30
CARTERSVILLE 66 51 59 47 / 100 70 20 40
COLUMBUS 75 58 58 52 / 80 90 70 50
GAINESVILLE 68 51 57 46 / 100 90 20 30
MACON 77 57 57 49 / 80 90 70 40
ROME 65 48 61 48 / 100 60 10 30
PEACHTREE CITY 69 55 57 47 / 90 90 50 50
VIDALIA 82 61 63 51 / 40 70 70 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...17
LONG TERM....16
AVIATION...17Hazardous weather outlook, Nov 7, 9:52 AM EST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 952 AM EST SAT NOV 7 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081500- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 952 AM EST SAT NOV 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED THUNDERSTORMS AND MODERATE RAIN WILL RESULT IN ADDITIONAL FLOOD CONCERNS... DISCUSSION... A COLD FRONT WILL MOVE ACROSS THE STATE TODAY. THIS WILL BRING SHOWERS AND ISOLATED THUNDERSTORMS TO NORTH AND CENTRAL GEORGIA THIS AFTERNOON...CONTINUING INTO CENTRAL GEORGIA THIS EVENING. INSTABILITY WILL BE MINIMAL AND THEREFORE NO SEVERE STORMS ARE EXPECTED. WEATHER HAZARDS EXPECTED... OCCASIONAL LIGHTNING STRIKES AND GUSTY WINDS WILL ALSO BE POSSIBLE AS YOU CAN NOT RULE OUT A STRONG THUNDERSTORM. HOWEVER SOME OF THE RAIN COULD BE HEAVY WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE. THESE RAINFALL AMOUNTS COULD PRODUCE LOCALIZED MINOR FLOODING OF CREEKS AND RIVERS AS WELL AS LOW LYING SPOTS ON ROADS. WITH THE FALLING LEAVES...SOME DRAINS COULD BE BLOCKED CAUSING TEMPORARY STREET FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ANOTHER COLD FRONT MOVES INTO GEORGIA ON THURSDAY WITH SCATTERED THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH WEDNESDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 10:39 PM EST | Special Weather Statement | FFC | Coweta | 51 min |
| Nov 6, 11:45 PM EST | Special Weather Statement | FFC | Barrow | 45 min |
| Nov 6, 11:53 PM EST | Special Weather Statement | FFC | Carroll | 37 min |
| Nov 6, 11:56 PM EST | Special Weather Statement | FFC | Banks, Hall | 49 min |
| Nov 7, 12:20 AM EST | Areal Flood Warning | FFC | Coweta, Fayette, Heard, Meriwether, Troup | 9 hr |
| Nov 7, 12:43 AM EST | Special Weather Statement | FFC | Carroll | 47 min |
| Nov 7, 2:15 AM EST | Special Weather Statement | FFC | Polk | 30 min |
| Nov 7, 3:12 AM EST | Special Weather Statement | FFC | Carroll, Haralson | 48 min |
| Nov 7, 6:35 AM EST | River Flood Warning | FFC | Forsyth | 12 hr |
| Nov 7, 6:35 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 34 hr |
| Nov 7, 6:57 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 8 hr |
| Nov 7, 7:14 AM EST | River Flood Warning | FFC | DeKalb | 24 hr |
| Nov 7, 7:57 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 24 hr |
| Nov 7, 11:07 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 24 hr |
| Nov 7, 3:44 PM EST | River Flood Warning | FFC | Newton, Rockdale | 26 hr |
| Nov 7, 3:48 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 4 days |
| Nov 7, 4:15 PM EST | Special Weather Statement | FFC | Crisp | 45 min |
| Nov 7, 6:05 PM EST | Special Weather Statement | FFC | Crisp | 55 min |
| Nov 7, 6:55 PM EST | Special Weather Statement | FFC | Wilcox | 50 min |
Nearby
River Flood Warnings in Georgia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.